MAUDE Adverse Event Report: HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Model Number 7300
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acessa procedure on (b)(6) 2024 while the physician was performing the procedure, he ablated a fibroid and realized that one of the needles didn´t seem fully seated.The handpiece was deployed outside the patient and noticed that two tips were shorter that the rest of the others.One of the needle tips was found stuck to the side of the ultrasound probe, the physician used graspers to remove it.Post procedure the physician thought that maybe the other tip was inside a fibroid.Physician reported that no additional medical intervention required.No other information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.Manufacture date and expiration date not available at the time of this report a follow up email will follow with the information.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
Udi additional information included.Please refer to section d.
 
Additional Manufacturer Narrative
The device was returned for investigation: visual inspection was conducted, and it was found that five thermocouples were bent and the remaining two were broken.Functional testing was not conducted since the issue could be confirmed during the visual inspection.Hence, the complaint can be confirmed.This observation will be monitored and trended.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.Additional information was received related to the case: prior to the device being used there was no interaction with other instruments, it is not know if the device was inspected prior to use.The physician commented that as he deployed the needles it noted that it was tough.Ablation was completed and as they started to coagulate out they paused as the physician had not pulled back on the purple ring to undeploy the needle arrays.The physician felt as it was sticking but was able to pull the ring back and coagulate out of the patient.They reviewed the abdomen and near the uterus via laparoscopic camera and did not locate any piece of the needle.No other information available.

Brand Name
ACESSA PROVU HANDPIECE
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21036172
Report Number1222780-2024-00508
Device Sequence Number7656456
Product Code HFG
UDI-Device Identifier00854763006140
UDI-Public(01)00854763006140(10)C001835701(17)260312
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model Number7300
Device Catalogue Number7300
Device Lot NumberC001835701
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by ManufacturerNot provided
01/22/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/16/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown